Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Jan 29, 2012, 9:10 AM CST for Bradley County, Calhoun County, Union County, Arkansas. It took effect at Jan 31, 2012, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 9:10 AM CST (15:10 UTC)
- In effect from
- Jan 31, 2012, 3:00 AM CST
- Expired
- Jan 30, 2012, 8:28 AM CST
- In force
- Issued by
- NWS Little Rock, AR
- Flood severity
- Minor
Counties Bradley County, AR, Calhoun County, AR, Union County, AR
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ouachita River at Thatcher L&D (CALA4).
- Action stage
- 78.5 ft
- Minor stage
- 79 ft
- Moderate stage
- 88 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07362400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
781
WGUS44 KLZK 291510
FLWLZK
FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CST SUN JAN 29 2012
...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS...
OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION AFFECTING
CALHOUN...UNION AND BRADLEY COUNTIES
RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL
FORECASTS.
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.
&&
ARC011-013-139-300610-
/O.NEW.KLZK.FL.W.0005.120131T0900Z-000000T0000Z/
/CALA4.1.ER.120131T0900Z.120201T1200Z.000000T0000Z.NO/
910 AM CST SUN JAN 29 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLOOD WARNING FOR
THE OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 6:00 AM SUNDAY THE WATER SURFACE ELEVATION WAS 77.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD ELEVATION IS 79.0 FEET.
* FORECAST...RISE ABOVE FLOOD ELEVATION BY TUESDAY MORNING AND
CONTINUE TO RISE TO NEAR 79.5 FEET BY WEDNESDAY MORNING.
* IMPACTS AT 79.0 FEET...PROPERTY IN LOW LYING AREAS NEEDS TO BE REMOVED.
ACCESS ROADS TO OIL AND GAS RIGS MAY BE FLOODED. LEVEE GATES SHOULD BE
CLOSED BEFORE THE RIVER REACHES 80 FEET. THERE IS MINOR FLOODING AT THIS
LEVEL.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
OUACHITA RIVER
THATCHER L 79 77.5 SUN 06 AM 78.3 79.1 79.5 79.4 79.0
$$1 follow-up statement
392
WGUS84 KLZK 301428
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CST MON JAN 30 2012
...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION AFFECTING
CALHOUN...UNION AND BRADLEY COUNTIES
RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL
FORECASTS.
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.
&&
ARC011-013-139-301458-
/O.CAN.KLZK.FL.W.0005.000000T0000Z-120130T1428Z/
/CALA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 AM CST MON JAN 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE OUACHITA RIVER AT THATCHER LOCK AND DAM NEAR CALION.
* AT 6:00 AM MONDAY THE WATER ELEVATION WAS 77.4 FEET.
* FLOOD ELEVATION IS 79.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD ELEVATION AT 77.4 FEET.
THE RIVER WILL CONTINUE TO FALL TO 77.3 FEET BY TUESDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
OUACHITA RIVER
THATCHER L 79 77.4 MON 06 AM 77.3 77.3 77.2 77.2 77.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 29, 5:20 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 29, 5:20 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 520 AM CST SUN JAN 29 2012 .AVIATION... HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE PERIOD WITH WIDESPREAD VFR CONDITIONS EXPECTED. && .PREV DISCUSSION... /ISSUED 226 AM CST SUN JAN 29 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED FOR TEMPS TO DROP INTO THE 20S AND 30S EARLY THIS MORNING AS HIGH PRESSURE MOVED OVER THE REGION. THIS HIGH PRESSURE WILL SLIDE TO THE SOUTH AND EAST THIS AFTERNOON...WITH WINDS RETURNING TO THE SOUTH. AS A RESULT...A WARMING TREND IS EXPECTED...STARTING THIS AFTERNOON THROUGH TUE. TEMPS THIS AFTERNOON WILL WARM BACK ABOVE NORMAL FOR MOST LOCATIONS...WITH HIGHS IN THE 50S TO LOW 60S. SRLY SFC FLOW WILL INTENSIFY EARLY THIS WEEK...WITH TEMPS WARMING INTO THE 60S FOR MOST LOCATIONS MON AFTERNOON. ANOTHER DRY DAY IS EXPECTED AS MOISTURE WILL REMAIN LIMITED. EVEN WARMER TEMPS ARE POSSIBLE FOR TUE AS THE SRLY FLOW CONTINUES. HIGHS WILL BE MAINLY IN THE 60S...WITH SOME 70S EVEN POSSIBLE ACROSS THE FAR SOUTH AND WEST. HOWEVER...INCREASED CLOUDS WILL BE NOTED...AS WELL AS INCREASING PRECIP CHANCES EXPECTED AS MOISTURE LEVELS RISE ACROSS THE REGION. HOWEVER...MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED...WITH ONLY SLIGHT CHANCE POPS MENTIONED FOR MUCH OF TUE. BY TUE NIGHT...PRECIP CHANCES INCREASE FURTHER INTO LOW END CHANCE CATEGORY AS A COLD FRONT BEGINS MOVING SEWD INTO NWRN SECTIONS OF THE STATE. THIS FRONT WILL THEN PUSH THROUGH THE STATE BY WED EVENING...WITH PRECIP CHANCES DECREASING BY LATE IN THE SHORT TERM. HOWEVER...THERE IS SOME UNCERTAINTY REGARDING THE TIMING OF THE FROPA LATE IN THE SHORT TERM...WITH SOME SHORT AND MED RANGE MODEL SOLUTIONS SLOWING THE FROPA UNTIL LATE WED NIGHT INTO THE FIRST PART OF THE LONG TERM. AS A RESULT...MAY HAVE TO CONTINUE WITH POPS MENTIONED WED NIGHT INTO THE FIRST PART OF THE LONG TERM IF THE SLOWER SOLUTIONS BECOME MORE PROBABLE IN LATER FORECASTS. LONG TERM...THURSDAY THROUGH SATURDAY MEDIUM RANGE MODELS HAD BEEN IN LESS THAN IDEAL AGREEMENT OVER THE PAST FEW DAYS BUT ARE MUCH CLOSER THIS MORNING VERSUS THE PAST FEW DAYS. MODELS AGREE IN DEVELOPING A HIGHLY AMPLIFIED FLOW WITH A DEEP TROUGH OVER THE EASTERN HALF OF THE NATION AND A SPRAWLING UPPER RIDGE OVER THE WEST. ECMWF HAS BEEN MORE CONSISTENT OF LATE VERSUS THE GFS AND IT APPEARS THE GFS MAY BE PLAYING CATCH UP. THAT BEING SAID...WILL LEAN TOWARDS THE ECMWF THIS MORNING. PERIOD INITIATES WITH ZONAL FLOW IN PLACE BEFORE PATTERN UNDERGOES RAPID AMPLIFICATION AND DEEP NORTH TO NORTHWEST FLOW DEVELOPS. SHORTWAVE ENERGY DROPS DOWN IN THE PREVAILING FLOW BY FRIDAY MORNING WITH GFS JUST A TOUCH STRONGER VERSUS ITS ECMWF COUNTERPART. MODELS SUPPORT JUST CHANCE TO SLIGHT CHANCE POPS OF LIQUID PRECIPITATION WITH THIS FEATURE AT THIS TIME BUT WOULD NOT BE SURPRISED IF SOME LIGHT WINTRY PRECIPITATION IS INTRODUCED OVER THE NORTH FRIDAY NIGHT. WARMEST DAY OF THE PERIOD WILL BE THURSDAY WITH TEMPS STARTING TO TREND COOLER AS THE PERIOD PROGRESSES BUT WILL END UP CLOSE TO NORMAL BY THE TIME SATURDAY IS DONE. WILL FOLLOW THE MAV/MEX LEAD FOR NOW BUT TEMPERATURES COULD END UP BEING COLDER THAN WHATS CURRENTLY BEING ADVERTISED LATE IN THE PERIOD AND WILL TAKE A WAIT AND SEE APPROACH FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 35 64 45 / 0 0 0 10 CAMDEN AR 61 33 68 47 / 0 0 0 10 HARRISON AR 59 36 65 47 / 0 0 0 10 HOT SPRINGS AR 59 36 65 47 / 0 0 0 10 LITTLE ROCK AR 61 36 66 45 / 0 0 0 10 MONTICELLO AR 60 37 67 46 / 0 0 0 10 MOUNT IDA AR 61 32 66 48 / 0 0 0 10 MOUNTAIN HOME AR 57 34 64 45 / 0 0 0 10 NEWPORT AR 57 34 63 44 / 0 0 0 10 PINE BLUFF AR 59 36 66 45 / 0 0 0 10 RUSSELLVILLE AR 61 34 67 46 / 0 0 0 10 SEARCY AR 57 33 63 42 / 0 0 0 10 STUTTGART AR 58 34 64 44 / 0 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Jan 29, 5:00 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN JAN 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
Nearby
River Flood Warnings in Arkansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.